Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 50, NWS Miami, FL

June 3, 2005Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 3, 2005, 2:22 PM EDT for Hendry County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 2:22 PM EDT (18:22 UTC)
Expired
Jun 3, 2005, 2:50 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Hendry County, FL

The radar

The Miami radar (KAMX), 150 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 031822
SVRMFL
FLC051-031915-
/O.NEW.KMFL.SV.W.0050.050603T1822Z-050603T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HENDRY COUNTY IN SOUTH FLORIDA

* UNTIL 315 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FELDA...AND MOVING NORTH AT
  15 MPH.

* THE STORM WILL AFFECT...
  FELDA BY 225 PM EDT
  LA BELLE BY 310 PM EDT

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY 
FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2675 8127 2672 8127 2669 8130 2664 8130
      2661 8134 2655 8134 2654 8154 2675 8154

$$

HANDEL
1 follow-up statement
000
WWUS52 KMFL 031850
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT FRI JUN 3 2005

FLC051-031900-
/O.CAN.KMFL.SV.W.0050.000000T0000Z-050603T1915Z/
HENDRY FL-
250 PM EDT FRI JUN 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HENDRY COUNTY IS 
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE
WARNING HAS BEEN CANCELLED.

LAT...LON 2675 8127 2672 8127 2669 8130 2664 8130
      2661 8134 2655 8134 2654 8154 2675 8154

$$

HANDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:15 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 3, 1:15 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT FRI JUN 3 2005

.DISCUSSION...THE UPPER LOW OVER THE SOUTHEASTERN U.S. HAS MOVED
NORTHEAST.  THE UPPER LOW OVER THE SOUTHERN GULF OF MEXICO MOVED
SOUTHEAST OVERNIGHT BUT NOW APPEARS TO BE MOVING NORTH AS SEEN ON
SATELLITE AND RAOBS.  AT THE PRESENT SPEED IT WOULD CONTINUE TO
IMPACT US THROUGH TOMORROW.  HOWEVER WE SHOULD SEE SOME ACCELERATION
IN THE STRONGER FLOW OVER THE EASTERN GULF OF MEXICO ON SATURDAY. SO
WILL LEAVE THE FLOOD WATCH UP THROUGH THE EARLY SATURDAY MORNING.
THEN IF THE UPPER SYSTEM DOES NOT BEHAVE AS EXPECTED WILL PROBABLY
NEED TO EXTEND THE WATCH THROUGH THE DAY SATURDAY. WE WILL DROP THE
EASTERN ZONES SINCE THE TRACK OF THE LOW IS MORE OF A THREAT FOR THE
WESTERN ZONES.  UPPER LOW OVER THE EASTERN CARIBBEAN SEEMS TO BE
RESPONDING TO THE UPPER RIDGE TO OUR EAST.  HOWEVER AS THE UPPER
SYSTEM TO OUR SOUTH MOVES INTO THE ATLANTIC SATURDAY NIGHT LOOK FOR
IT TO BEGIN DEEPENING THE TROUGH ON THE EAST SIDE OF THIS RIDGE
WHICH SHOULD HELP MOVE THIS CARIBBEAN SYSTEM UP TO OUR EAST.  IF
THIS IS THE CASE THEN LOOK FOR UPPER RIDGING THROUGH EARLY NEXT WEEK
WITH SURFACE RIDGING ALSO.  SO WILL CONTINUE TO LOWER THE
PRECIPITATION PROBABILITIES DURING THIS PERIOD.  WORKING UNDER THESE
ASSUMPTIONS WILL NOT EXPECT THE UPPER RIDGE TO WEAKEN AS MUCH AS
EXPECTED BY LATE IN THE WEEK SO WILL STILL KEEP PROBABILITIES BELOW
NORMAL THROUGH THE END OF THE FORECAST.

&&
.MARINE...NO BASIC PROBLEMS EXCEPT FOR THE CONVECTION.  WE SHOULD
KEEP EASTERLY FLOW OF GENERALLY LESS THAN 15 KNOTS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  78  89 /  60  80  30  40
FORT LAUDERDALE  75  87  78  88 /  60  80  30  40
MIAMI            76  87  77  89 /  60  80  30  40
NAPLES           71  86  75  89 /  80  80  40  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH WESTERN ZONES THROUGH 8 AM SATURDAY.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 3, 8:05 AM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
805 AM EDT FRI JUN 3 2005

FLZ063-066>075-040900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
805 AM EDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...FLASH FLOOD WATCH IN EFFECT...

THUNDERSTORMS: EXPECT SCATTERED THUNDERSTORM ACTIVITY TODAY OVER
SOUTH FLORIDA...MAINLY THIS AFTERNOON. SOME OF THESE STORMS WILL
PRODUCE FREQUENT LIGHTNING, GUSTS TO 40 MPH, AND HEAVY DOWNPOURS.

FLOODING: WIDESPREAD RAINFALL, SOME OF IT HEAVY, IS EXPECTED TODAY.
THE GROUND IS SATURATED FROM SEVERAL DAYS OF RAINFALL OVER SOUTH
FLORIDA. TODAYS RAINFALL WILL ADD TO THE POTENTIAL FOR FLOODING,
THUS A WATCH IS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION. SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DIMINISH THROUGH TOMORROW...AS WILL THE
FLOODING POTENTIAL. ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY
IS EXPECTED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

HANDEL

In the hours before

Special weather statement, Jun 3, 11:15 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1115 AM EDT FRI JUN 3 2005

FLZ069-070-031545-
EASTERN COLLIER-WESTERN COLLIER-
1115 AM EDT FRI JUN 3 2005

...STRONG LINE OF THUNDERSTORMS WITH STRONG WIND GUSTS ABOUT TO
REACH THE COLLIER COUNTY GULF COAST...

AT 1115 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER THE GULF
OF MEXICO 8 MILES SOUTHWEST OF MARCO ISLAND...MOVING NORTHEAST AT 15
MPH.

THESE STORMS WILL REACH MARCO ISLAND...BELLE MEADE...ROYAL PALM
HAMMOCK...AND SOUTH BLOCKS GOLDEN GATE AFTER 1130 AM.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. REMAIN INDOORS IN A STURDY BUILDING
UNTIL THE STORM PASSES.

REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MIAMI
DIRECTLY AT 305.229.4522.

HANDEL
Local storm report, Jun 3, 12:02 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1202 PM EDT FRI JUN 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FUNNEL CLOUD     1 N MARCO ISLAND        25.95N 81.73W
06/03/2005                   COLLIER            FL   LAW ENFORCEMENT

            MARCO PD/FD OBSERVED SMALL FUNNEL CLOUD JUST OFFSHORE
            MARCO ISLAND OVER THE GULF OF MEXICO.

&&

HANDEL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:02 AM EDTSpecial Marine WarningMFL88 min
Jun 3, 12:11 PM EDTSpecial Marine WarningMFL2 hr
Jun 3, 2:02 PM EDTSpecial Marine WarningMFL43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.